Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 111, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 20, 2007, 3:03 AM CDT for Cherokee County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2007, 3:03 AM CDT (08:03 UTC)
- Expired
- Jun 20, 2007, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Cherokee County, KS
The radar
The Tulsa radar (KINX), 124 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1057 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 200805 FFWSGF KSC021-201400- /X.NEW.KSGF.FF.W.0111.070620T0803Z-070620T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 303 AM CDT WED JUN 20 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CHEROKEE COUNTY IN SOUTHEAST KANSAS... * UNTIL 900 AM CDT. * AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES OF UP TO 3 INCHES OF RAIN HAVE FALLEN BETWEEN COLUMBUS AND BAXTER SPRINGS SINCE 200 AM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... COLUMBUS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3714 9501 3699 9491 3709 9461 3728 9472 $$ GAEDE
1 follow-up statement
000 WGUS73 KSGF 201044 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 544 AM CDT WED JUN 20 2007 KSC021-201054- /X.CAN.KSGF.FF.W.0111.000000T0000Z-070620T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHEROKEE KS- 544 AM CDT WED JUN 20 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CHEROKEE COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3714 9501 3699 9491 3709 9461 3728 9472 $$ GAEDE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 11:45 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 19, 11:45 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1145 PM CDT TUE JUN 19 2007 .UPDATE... MONITORING LARGE CONVECTIVE COMPLEX OVER NORTHERN OKLAHOMA AND SOUTHEAST KANSAS. THE ACTIVITY APPEARS TO HAVE PEAKED WITH MASSIVE CELL MERGER OVER NORTHEAST OKLAHOMA. ALSO CORFIDI VECTORS SUGGEST EXISTING CONVECTION WILL CONTINUE A SOUTHEASTWARD PROPAGATION. A TIGHT SURFACE TO 850 MB MOISTURE GRADIENT REMAINS IN PLACE ACROSS SOUTHWEST MISSOURI. NOT MUCH OF A LOW LEVEL JET OBSERVED OR PROGGED OVERNIGHT THAT WOULD INTERACT WITH THIS MOISTURE DISCONTINUITY. HOWEVER CANNOT RULE OUT A STRAY THUNDERSTORM IN FAR SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS WHERE RAIN CHANCES WERE INCREASED SLIGHT FOR OVERNIGHT. FOSTER && .DISCUSSION... A DRIER AIRMASS SPREAD ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TODAY. THIS SUPPRESSED SHOWERS AND THUNDERSTORMS FROM DEVELOPING SO FAR THIS AFTERNOON. MEANWHILE NORTHERLY BREEZES WERE OBSERVED AS SURFACE HIGH PRESSURE WAS BUILDING IN FROM THE CENTRAL PLAINS. OVERALL IT APPEARS AS THOUGH CONFIDENCE HAS INCREASED REGARDING TEMPERATURES AND PRECIP CHANCES THROUGH WEDNESDAY NIGHT. PINPOINTING HOW WARM TEMPS WERE GOING TO GET TOWARD THE WEEKEND WAS THE MAIN FORECAST CHALLENGE. SHORT TERM (TONIGHT - THURSDAY NIGHT)... 925MB ANALYSIS FROM THE RUC SHOWS THAT MUCH DRIER AIR HAS SURGED SOUTH OF THE CWA THIS AFTERNOON. HOWEVER...HUMIDITY AT THE SURFACE HAS NOT BEEN REALIZED WITH MID AND UPPER 60 DEW POINTS BEING MEASURED BY ASOS. THESE READINGS MAY HAVE SOME IMPACT ON OVERNIGHT LOWS FOR TONIGHT...AND THINK THAT MOS HAS A PRETTY DECENT HANDLE ON THEM. SO WILL LEAN TONIGHTS TEMP FORECAST HEAVILY TOWARD THE GFS. I AM GOING TO HAVE TO MENTION PRECIP CHANCES FOR TONIGHT. DESPITE THE WRF NOT SHOWING ANY QPF...A 925 DEW POINT GRADIENT WILL EXIST...AS WELL AS CONVERGENCE ALONG IT. THIS FEATURE WAS A FOCUS FOR HEAVY THUNDERSTORMS THAT CAUSED FLOODING LAST WEEK ACROSS SE KANSAS AND AREAS NEAR JOPLIN/LAMAR. THE GFS SHOWS DECENT CONVERGENCE ALONG THIS FEATURE...AND IT WOULD NOT SURPRISE ANYONE IF A CONVECTIVE CLUSTER GOT GOING SOMETIME AFTER MIDNIGHT. WILL BRIEF THE EVENING SHIFT TO WATCH THIS FEATURE CLOSELY. FOR WEDNESDAY...THE AIRMASS WEST OF HIGHWAY 65 BECOMES EXTREMELY UNSTABLE...DUE TO THE RETURN OF MOISTURE ALONG WITH THE HOT TEMPERATURES. AS A MATTER OF FACT...BOTH THE WRF AND GFS SHOW M.L. CAPES APPROACHING 3000 J/KG. HOWEVER...OTHER THAN POSSIBLE PRE-EXISTING BOUNDARIES FLOATING AROUND...NOT MUCH FORCING WILL BE PRESENT FOR WIDESPREAD CONVECTION. THEREFORE WILL KEEP POPS IN CHECK THROUGH TOMORROWS PERIOD AS WELL. CONFIDENCE IN A DRY FORECAST DECREASES BY THURSDAY AS THE AREA REMAINS POSITIONED WITHIN THE PERIPHERY OF THE SUMMERTIME RIDGE. SHORTWAVE FORCING WITHIN THIS AREA IS NOT OUT OF THE QUESTION WHICH BECOMES MORE OF A SHORT TERM FORECAST PROBLEM. WITH THE SUMMERTIME RIDGE BUILDING CLOSER TO THE CENTRAL AND EASTERN PLAINS...TEMPERATURES WILL CONTINUE TO WARM ON AN AFTERNOON BASIS...WITH LOW 90S LIKELY FROM HIGHWAY 65 AND TO THE WEST. LONG TERM (FRIDAY - MONDAY)... MODELS REMAIN CONSISTENT WITH BUILDING THE SUMMERTIME RIDGE DIRECTLY OVER THE OZARKS. THIS WOULD FACILITATE VERY HOT TEMPERATURES...LIKELY INTO THE MID 90S IN SOME SPOTS BY FRIDAY AND SATURDAY. THE RIDGE FURTHER STRENGTHENS SUNDAY INTO MONDAY. RAIN CHANCES APPEARS TO BE SLIM AT THIS POINT...ESPECIALLY SUNDAY AND MONDAY...IF THE RIDGE DOES PERHAPS BUILD DIRECTLY OVERHEAD. MODELS SHOW SURFACE TO 850 THICKNESS VALUES THAT WOULD CORRELATE TO MID 90 DEGREE TEMPERATURES. SINCE THE EASTERN OZARKS HAVE EXPERIENCED A MUCH DRIER SPRING...TEMPERATURES OUT BY WEST PLAINS AND VICHY COULD RUN AS HOT AS THE WESTERN SECTIONS OF THE CWA...IF NOT HOTTER. THIS WOULD BE ABNORMAL...ESPECIALLY SINCE THE EASTERN OZARKS ARE MORE VEGETATED AND FORESTED THAN OUT WEST. CRAMER && .AVIATION... THE JOPLIN AND SPRINGFIELD TERMINALS WILL EXPERIENCE PRIMARILY VFR CONDITIONS THROUGH WEDNESDAY. HIGH LEVEL CLOUDINESS BLOWING OFF FROM THUNDERSTORMS ACROSS KANSAS AND OKLAHOMA WILL BLANKET THE AREA OVERNIGHT. AN ISOLATED STORM CANNOT BE COMPLETELY RULED OUT OVERNIGHT ACROSS FAR SOUTHWEST MISSOURI INCLUDING THE JOPLIN VICINITY. PATCHY FOG WILL BE POSSIBLE DURING THE PREDAWN AND EARLY MORNING HOURS BUT THIS POTENTIAL APPEARS LESS LIKELY OF OCCURRING WITH THE INCREASE IN CLOUDINESS. SCATTERED CUMULUS WILL AGAIN DEVELOP WEDNESDAY WITH THE HEATING OF THE DAY. SURFACE WINDS WILL SHIFT TO THE SOUTHEAST TONIGHT AND WEDNESDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, Jun 19, 7:25 PM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 725 PM CDT TUE JUN 19 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 725 PM CDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS. AREAS AFFECTED AND TIMING: ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI OVERNIGHT. DISCUSSION: A FEW THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AS MOISTURE BEGINS TO RETURN FROM THE SOUTH. HEAVY RAINFALL WILL BE POSSIBLE IF STORMS DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD INTO THE AREA BEGINNING TONIGHT. WEAK WAVES MOVING THROUGH THE UPPER LEVEL FLOW COULD SET OFF WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER/FOSTER
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.